Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 121, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 1998, 9:14 PM CDT for Brown County, Kewaunee County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1998, 9:14 PM CDT (02:14 UTC)
- Expired
- Jun 29, 1998, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Brown County, WI, Kewaunee County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 300214 RRA SVRGRB WIC009-029-061-300315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 914 PM CDT MON JUN 29 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTHEASTERN WISCONSIN SOUTHERN DOOR COUNTY IN NORTHEASTERN WISCONSIN KEWAUNEE COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 1015 PM CDT * AT 912 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM STURGEON BAY TO PULASKI. THE STORMS WERE MOVING TO THE SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GREEN BAY BY 945 PM KEWAUNEE BY 10 PM FORESTVILLE BY 10 PM THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. PLH/DI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:45 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 29, 6:45 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 PM CDT MON JUN 29 1998 HAVE CANCELLED WIND ADVISORY ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA. STORMS THAT LEFT DAMAGE TRAIL ACROSS PARTS OF THAT AREA HAVE DIMINISHED IN INTENSITY. BROKEN AREA OF SHOWERS/TSTORMS CONTINUE TO DROP TO THE SOUTHEAST FROM NORTHCENTRAL AND FAR NORTHEAST WISCONSIN. THIS ACTIVITY SHOULD START TO DIMINISH ONCE THE SUN GOES DOES. MAIN THREAT...IF ANY...WITH THESE CURRENT STORMS WILL BE THE POSSIBILITY OF SMALL HAIL DUE TO COLD CORE ALOFT MOVING ACROSS THAT AREA. REST OF THE FORECAST LOOKS GOOD FOR NOW. ISAACSON
In the hours before
Special weather statement, Jun 29, 3:20 PM CDT, 5 hours 54 minutes before
WIZ005-010>013-018>022-030-031-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CDT MON JUN 29 1998 ...GUSTY WINDS OVER THE NORTHWOODS... STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE ARE BEING TRANSPORTED DOWN TO THE SURFACE BY SCATTERED RAIN SHOWERS...CREATING LOCAL WIND GUSTS TO NEAR 50 MPH. THE GUSTS HAVE DOWNED TREES AND POWER LINES JUST SOUTH OF EAGLE RIVER IN SOUTHEAST VILAS COUNTY. THESE CONDITIONS WILL CONTINUE UNTIL SUNSET. MORE SHOWERS AND STORMS ARE EXPECTED DURING THE LATE AFTERNOON...AND ANY OF THESE COULD PRODUCE ADDITIONAL WIND GUSTS TO 50 MPH...OR HIGHER...ALONG WITH SMALL HAIL. JKL/EB
Special weather statement, Jun 29, 6:35 PM CDT, 2 hours 39 minutes before
WIZ005-010>013-018-019-021-292350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 635 PM CDT MON JUN 29 1998 ...WIND ADVISORY CANCELLED... THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM MERRILL TO OCONTO HAS BEEN CANCELLED. THE STRONG WINDS THAT WERE AFFECTING THAT AREA HAVE DIMINISHED. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO AROUND 35 MPH. ISAACSON
Local storm report, Jun 29, 8:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
811 PM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM ANTIGO WI WIND DAMAGE
06/29/98 LANGLADE TREES DOWN
PLHLocal storm report, Jun 29, 9:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM ROTHSCHILD WI .75 INCH HAIL
06/29/98 MARATHON
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 32 min |
| Jun 29, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 63 min |
| Jun 29, 8:53 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano | 72 min |
| Jun 29, 9:14 PM CDT | Severe Thunderstorm Warning | GRB | Door | 61 min |
| Jun 29, 9:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.